Alert archive / New Mexico / High Wind Watches in 2016

High Wind Watch 22, NWS Midland/Odessa, TX

November 25, 2016Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Nov 25, 2016, 12:37 PM MST for Eddy County, New Mexico. It took effect at Nov 27, 2016, 7:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 25, 2016, 12:37 PM MST (19:37 UTC)
In effect from
Nov 27, 2016, 7:00 AM MST
Expired
Nov 26, 2016, 12:09 PM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

855 
WWUS74 KMAF 251937
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
137 PM CST FRI NOV 25 2016

...HIGH WIND WATCH GUADALUPE MOUNTAINS SUNDAY...

.THE APPROACH OF AN UPPER TROUGH ACCOMPANIED BY STRONG WIND ALOFT
WILL RESULT IN INCREASING WIND SPEEDS ACROSS THE GUADALUPE
MOUNTAINS SUNDAY. THE SOUTHWEST WIND IS EXPECTED TO INCREASE ABOVE
40 MPH THROUGH THE HIGHER ELEVATIONS AND THROUGH THE PASS. 

NMZ027-TXZ258-261200-
/O.NEW.KMAF.HW.A.0022.161127T1400Z-161128T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1237 PM MST FRI NOV 25 2016

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON. 

* TIMING...SUNDAY MAINLY DURING THE AFTERNOON.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS
  DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND
  TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
417 
WWUS74 KMAF 260916
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
316 AM CST SAT NOV 26 2016

...HIGH WIND WATCH GUADALUPE MOUNTAINS SUNDAY THROUGH MONDAY...

.THE APPROACH OF AN UPPER LEVEL STORM SYSTEM ACCOMPANIED BY
STRONG WINDS ALOFT WILL RESULT IN INCREASING WIND SPEEDS ACROSS
THE GUADALUPE MOUNTAINS SUNDAY THROUGH MONDAY. THE SOUTHWEST WIND
IS EXPECTED TO INCREASE ABOVE 40 MPH THROUGH THE HIGHER ELEVATIONS
AND THROUGH THE PASS.

NMZ027-TXZ258-262100-
/O.EXT.KMAF.HW.A.0022.161127T1400Z-161129T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
216 AM MST SAT NOV 26 2016

...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

* TIMING...SUNDAY THROUGH MONDAY AFTERNOON.

* WINDS...WEST 35 TO 50 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
204 
WWUS74 KMAF 261909
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
109 PM CST SAT NOV 26 2016

...HIGH WIND WARNING GUADALUPE MOUNTAINS SUNDAY THROUGH MONDAY...

.THE APPROACH OF AN UPPER LEVEL STORM SYSTEM ACCOMPANIED BY
STRONG WINDS ALOFT WILL RESULT IN INCREASING WIND SPEEDS ACROSS
THE GUADALUPE MOUNTAINS SUNDAY THROUGH MONDAY. THE SOUTHWEST WIND
IS EXPECTED TO INCREASE ABOVE 40 MPH THROUGH THE HIGHER
ELEVATIONS AND THROUGH THE PASS.

NMZ027-TXZ258-271000-
/O.UPG.KMAF.HW.A.0022.161127T1400Z-161129T0000Z/
/O.NEW.KMAF.HW.W.0032.161127T1400Z-161129T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
1209 PM MST SAT NOV 26 2016

...HIGH WIND WARNING IN EFFECT FROM 7 AM SUNDAY TO 5 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 5 PM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SUNDAY THROUGH MONDAY AFTERNOON.

* WINDS...WEST 35 TO 50 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

STROBIN

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 25, 12:29 PM MST, 8 minutes earlier.

Area forecast discussion, Nov 25, 12:29 PM MST, 8 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
129 PM CST Fri Nov 25 2016

.DISCUSSION...
In the upper levels have ridge to the east with a trough well to the
west.  This will put the region into SW flow aloft with ripples in
the flow.  The upper trough will move ashore the West Coast on
Saturday and quickly progress eastward.  The trough will cross the
Rockies Sunday as another trough moves down across the Great Basin.

Have post frontal conditions today with a chilly airmass... cloudy
skies... and a north wind... but by tonight the wind will start
coming back around to the south as new leeside trough develops.
Guadalupe Pass had windy conditions through the morning but did
allow the High Wind Warning to expire.  Sunday looks windy again for
the Guadalupes with a strong W/SW wind ahead of the upper trough and
will issue a High Wind Watch.

Clouds have help keep temps down today but should be above normal
tonight with lows mainly in the 40s... 30s north and for the Marfa
Plateau.  Highs tomorrow a little warming with many locations
climbing back into the 60s with 70s by Sunday.  The next fropa looks
to be Wednesday but not real cool behind it.

A strong upper jet over the area has helped scattered showers and
even a few brief thunderstorms develop this morning and early
afternoon across the Trans Pecos. Model qpf indicates this
activity will increase and spread northeast into the Permian Basin
tonight. May be a few showers here and there but not expecting
much in the way of precip Saturday and Sunday so have left them
dry. Next decent chance of rain looking like next weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     45  60  54  72 /  30  10   0   0
Carlsbad                       38  60  47  71 /  20   0   0   0
Dryden                         51  62  54  76 /  30  10  10   0
Fort Stockton                  43  64  53  78 /  30  10   0   0
Guadalupe Pass                 38  56  47  65 /  20   0   0   0
Hobbs                          38  57  48  70 /  20   0   0   0
Marfa                          37  61  40  71 /  20  10   0   0
Midland Intl Airport           43  60  54  73 /  30  10   0   0
Odessa                         43  60  53  73 /  30  10   0   0
Wink                           43  63  50  76 /  30   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from Sunday morning through Sunday afternoon for
     Guadalupe Mountains of Eddy County.

TX...High Wind Watch from Sunday morning through Sunday afternoon for
     Guadalupe Mountains.

&&

05/72
Hazardous weather outlook, Nov 25, 12:26 PM MST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
126 PM CST FRI NOV 25 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
126 PM CST FRI NOV 25 2016 /1226 PM MST FRI NOV 25 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WINDY CONDITIONS WILL CONTINUE AT THE PASS THROUGH EARLY EVENING
WITH NORTHEAST WINDS 20 TO 30 MPH AND GUSTS TO NEAR 40 POSSIBLE.
HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WATCH WILL BE IN EFFECT SUNDAY FOR THE GUADALUPE
MOUNTAINS INCLUDING THE PASS WHERE WEST WINDS WILL LIKELY EXCEED
40 MPH WITH GUSTS OVER 60 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

05

Nearby

High Wind Watches in New Mexico, 2016High Wind Watches in Texas, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.